Vol. 14, No. 3, 2021

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 6, 1671–1976
Issue 5, 1333–1669
Issue 4, 985–1332
Issue 3, 667–984
Issue 2, 323–666
Issue 1, 1–322

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
$L^2$-boundedness of gradients of single-layer potentials and uniform rectifiability

Laura Prat, Carmelo Puliatti and Xavier Tolsa

Vol. 14 (2021), No. 3, 717–791

Let A( ) be an (n+1)×(n+1) uniformly elliptic matrix with Hölder continuous real coefficients and let A(x,y) be the fundamental solution of the PDE divA( )u = 0 in n+1 . Let μ be a compactly supported n-AD-regular measure in n+1 and consider the associated operator

Tμf(x) =xA(x,y)f(y)dμ(y).

We show that if Tμ is bounded in L2(μ), then μ is uniformly n-rectifiable. This extends the solution of the codimension-1 David–Semmes problem for the Riesz transform to the gradient of the single-layer potential. Together with a previous result of Conde-Alonso, Mourgoglou and Tolsa, this shows that, given E n+1 with finite Hausdorff measure n , if Tn|E is bounded in L2(n|E), then E is n-rectifiable. Further, as an application we show that if the elliptic measure associated to the above PDE is absolutely continuous with respect to surface measure, then it must be rectifiable, analogously to what happens with harmonic measure.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

David–Semmes problem, uniform rectifiability, gradient of the single-layer potential, elliptic measure, rectifiability
Mathematical Subject Classification 2010
Primary: 28A75, 31B15, 35J15, 42B37
Received: 26 November 2018
Revised: 5 September 2019
Accepted: 21 November 2019
Published: 18 May 2021
Laura Prat
Departament de Matemàtiques
Universitat Autònoma de Barcelona and Centre de Recerca Matemàtica
Bellaterra (Barcelona)
Carmelo Puliatti
Departament de Matemàtiques and BGSMath
Universitat Autònoma de Barcelona
Bellaterra (Barcelona)
Xavier Tolsa
Bellaterra (Barcelona)
Departament de Matemàtiques and BGSMath
Universitat Autònoma de Barcelona
Bellaterra (Barcelona)